Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2015, 2:34 PM CDT for Holt County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2015, 2:34 PM CDT (19:34 UTC)
- Expired
- Aug 9, 2015, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:49 PM CDT | HAIL 1 | 5 N Page, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KLBF 091934
SVRLBF
NEC089-092015-
/O.NEW.KLBF.SV.W.0264.150809T1934Z-150809T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT SUN AUG 9 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 315 PM CDT
* AT 234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAGE...OR 10
MILES EAST OF O'NEILL...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 9856 4244 9856 4259 9850 4260 9849
4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1934Z 273DEG 16KT 4248 9845
HAIL...1.75IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
476
WWUS53 KLBF 091951
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT SUN AUG 9 2015
NEC089-092015-
/O.CON.KLBF.SV.W.0264.000000T0000Z-150809T2015Z/
HOLT NE-
251 PM CDT SUN AUG 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL HOLT COUNTY...
AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAGE...OR 15
MILES EAST OF O'NEILL...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 327 AND 328.
LOCATIONS IMPACTED INCLUDE...
PAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4241 9848 4243 9848 4254 9842 4256 9839
4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1951Z 273DEG 16KT 4248 9834
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR175
WWUS53 KLBF 092012
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT SUN AUG 9 2015
NEC089-092022-
/O.EXP.KLBF.SV.W.0264.000000T0000Z-150809T2015Z/
HOLT NE-
312 PM CDT SUN AUG 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4241 9848 4243 9848 4254 9842 4256 9839
4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1800Z 273DEG 16KT 4248 9834
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:09 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 9, 1:09 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 109 PM CDT SUN AUG 9 2015 .SYNOPSIS... ISSUED AT 328 AM CDT SUN AUG 9 2015 AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE FROM CENTRAL INTO EASTERN SOUTH DAKOTA ASSOCIATED NEAR A WEAK FRONTAL BOUNDARY EXTENDING FROM SRN MINN THROUGH CENTRAL SOUTH DAKOTA INTO THE WESTERN NEBR PNHDL. ANOTHER AREA OF THUNDERSTORMS REMAINS ANCHORED ON THE CUSP OF A WARM FRONT FROM ECTRL NEBR INTO SWRN IA. DEWPOINTS IN WRN NEBR RANGING IN THE MID TO UPPER 60S. PATCHY FOG EXISTS FROM CENTRAL INTO NERN NEBR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT SUN AUG 9 2015 NEAR TERM CONCERN IS THE DEVELOPMENT OF PATCHY FOG UNTIL MID MORNING. MODELS ARE IN FAIR AGREEMENT FOR FOG TO CONTINUE EXPANDING WESTWARD INTO THE SERN PNHDL AND SWRN NEBR. SKIES LOOK TO BE PARTLY SUNNY TODAY...WITH ANY STRATUS FROM EARLY MORNING FOG TO BURN OFF BY 10AM CDT. FCST HIGHS TODAY TO RANGE MAINLY FROM 86 TO 90 DEGREES WITH A DOWNSLOPING WESTERLY WINDS HELPING TO MIX DOWN H85 TEMPS OF 23 TO 27C. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON IN NCTRL NEBR SOUTHWARD ACROSS THE ERN HALF OF THE FA. WHILE MID LEVEL LAPSE RATES ARE ONLY 6.5 TO 7C/KM...SBCAPES WILL INCREASE TO 1500 TO 2000 J/KG EAST OF AN ANW THROUGH NORTH PLATTE LINE. THE STRONGEST DEEP LAYER SHEAR WILL BE IN NERN FA RANGING FROM 40 TO 50 KTS SUPPORTIVE OF A FEW SEVERE STORMS. AREA FOR BEST STORM DEVELOPMENT WILL BE FROM SCTRL SD INTO THE ERN HALF OF NCTRL NEBR. ISOLATED DEVELOPMENT POSSIBLE FURTHER SOUTHWEST INTO LINCOLN AND FRONTIER COUNTY. STORM INITIATION THIS AFTERNOON WILL KEEP CHCS THIS EVENING ACROSS THE ERN HALF OF FA EXITING FAR ERN ZONES AFTER 06Z. A FEW SEVERE STORMS POSSIBLE THIS EVENING EAST OF VALENTINE THROUGH BURWELL WITH A FEW STRONG STORMS POSSIBLE SOUTHWEST OF THIS LINE TO AROUND THE NORTH PLATTE AREA. UPPER RIDGING IS FORECAST ACROSS THE CNTRL AND NRN ROCKIES AS A CLOSED LOW MOVES OVER THE HUDSON BAY REGION. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NRN INTO THE CNTRL PLAINS OVERNIGHT. LOWS IN WRN NEBR SLIGHTLY COOLER THAN RECENT NIGHTS RANGING FROM THE UPPER 50S TO LOWER 60S MOST AREAS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 328 AM CDT SUN AUG 9 2015 MODEL GUIDANCE REMAINS IN GOOD AGREEMENT WITH THE AMPLIFICATION OF A UPPER LEVEL RIDGE ACROSS THE INTERMOUNTAIN WEST EARLY NEXT WEEK. THIS WILL FAVOR A GENERAL NORTHWEST STEERING FLOW ACROSS THE HIGH PLAINS AND ADJACENT SANDHILLS THROUGH THE ENTIRE WORK WEEK. WHILE THE FORECAST AREA REMAINS ON THE EASTERN PERIPHERY OF THE BUILDING RIDGE AND PLENTIFUL LOWER TROPOSPHERIC MOISTURE WILL BE IN PLACE...PRECIPITATION CHANCE WILL BE MAINLY TIED TO THE HIGHER TERRAIN OFF TO OUR WEST. PRECIPITATION CHANCES ARE NOT NIL HOWEVER AS THE OCCASIONAL PASSAGE OF A WEAK PERTURBATION MAY BE SUFFICIENT TO GENERATE/MAINTAIN AN ISOLATED THUNDERSTORM. ONE SUCH OPPORTUNITY ARRIVES LATE MONDAY OR EARLY ON TUESDAY...BUT THE TREND OF THE MODELS CONTINUES TO CONFINE THE CHANCES ONLY ACROSS OUR FAR SOUTHWEST. OTHERWISE THE NEXT NOTABLE SHOT A QPF ARRIVES LATE WEEK WHEN A SHORTWAVE BREAKSDOWN THE UPPER RIDGE AND FORCES A COLD FRONT ACROSS THE PLAINS. POST FRONTAL CONDITIONS WILL PROMOTE A SLIGHT COOL DOWN ON MONDAY...BUT THEREAFTER DAYTIME TEMPERATURES ARE FORECAST TO GRADUALLY INCREASE AS HIGH PRESSURE BUILDS TO THE SOUTHWEST OF THE FORECAST AREA AND INCREASING THERMAL ADVECTION SPREADS EAST FROM THE ROCKIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1250 PM CDT SUN AUG 9 2015 A WARM FRONT ACROSS NORTHERN NEBRASKA WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. OTHER MORE ISOLATED STORMS WILL BE POSSIBLE ACROSS WESTERN AND SOUTHWEST AND INTO CENTRAL NEBRASKA. WINDS WILL BE LIGHT AND VARIABLE EXCEPT STRONGER AND GUSTY NEAR ANY THUNDERSTORM. VFR WILL BE THE RULE OUTSIDE ANY STORM ACTIVITY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...JACOBS AVIATION...TAYLOR
Hazardous weather outlook, Aug 9, 10:45 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT SUN AUG 9 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-101545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1045 AM CDT SUN AUG 9 2015 /945 AM MDT SUN AUG 9 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE WILL DEVELOP ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON...WITH A WARM FRONT EXTENDING EAST FROM THE LOW THROUGH THE BASSETT...O'NEILL...CHAMBERS AND EWING AREAS. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THIS WARM FRONT LATE THIS AFTERNOON...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE NEAR THE WARM FRONT. OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN NEBRASKA PANHANDLE INTO WESTERN NEBRASKA. THESE STORMS WILL TRACK SOUTHEAST INTO CENTRAL NEBRASKA THIS EVENING. A SEVERE STORM OR TWO WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS AN UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM CDT THIS AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Aug 9, 2:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT SUN AUG 9 2015
NEZ010-092015-
HOLT NE-
227 PM CDT SUN AUG 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
315 PM CDT...
AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAGE...OR 8 MILES EAST OF ONEILL...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PAGE AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE INMAN AND OPPORTUNITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328.
HIGHWAY 281 NEAR MILE MARKER .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE .
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4244 9865 4251 9864 4261 9861 4263 9836
4262 9831 4231 9830 4221 9830
TIME...MOT...LOC 1926Z 302DEG 17KT 4249 9848
TAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:27 PM CDT | Special Weather Statement | LBF | Holt | 48 min |
| Aug 9, 4:50 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 9, 5:00 PM CDT | Special Weather Statement | LBF | Hooker | 45 min |
| Aug 9, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 65 min |
| Aug 9, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 45 min |
| Aug 9, 5:31 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
| Aug 9, 6:02 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | |
| Aug 9, 6:06 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 54 min |
| Aug 9, 6:12 PM CDT | Special Weather Statement | LBF | Thomas | 48 min |
| Aug 9, 6:50 PM CDT | Special Weather Statement | LBF | Logan | 40 min |
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 34 min |
| Aug 9, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.